Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 26, 2014, 12:56:51 PM

Login with username, password and session length


Members
  • Total Members: 24297
  • Latest: jose1
Stats
  • Total Posts: 650461
  • Total Topics: 49662
  • Online Today: 180
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: My aching eyelids!  (Read 2171 times)

0 Members and 1 Guest are viewing this topic.

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
My aching eyelids!
« on: October 15, 2007, 12:28:58 PM »
Recently I have started getting sties on my eyelids.  :o  About one every month (both eyes).  I had to get one removed by my eye doc because it would not go away. And I am off to see him again, today, about a new one.  I am 40 years old and I have never had a sty before in my life.  Now it seems almost common place.

Has anyone else experienced this after starting meds?  Could this be a sign of something bigger?  None of my doctors (all three) seem overly concerned about it, but it is driving me crazy!!

Also, any advice about avoiding or calming down a sty would be greatly appreciated.

Be well, Pip
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

Offline J.R.E.

  • Member
  • Posts: 7,288
  • Joined Dec-2003 Living positive, since 1985.
Re: My aching eyelids!
« Reply #1 on: October 15, 2007, 06:43:23 PM »
Hello,

One of the best things to do to practice better, and more consistant hand washing. It's so easy for any of us to go about our daily activities ( Indoor and out in public) and unconsciously rub our eyes. So, touching of the eyelids should be avoided.

Here's a link to give you a little more info :

http://www.webmd.com/eye-health/understanding-sty-prevention


Take care-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 12/10/14,  t-cells are at 350,  Previous 8/25/14--- 402/ Viral load remains <40

 Current % is at 13% / Previous 8/25/14 11%

  
 63 years young.

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
Re: My aching eyelids!
« Reply #2 on: October 16, 2007, 10:55:20 AM »
Thank you Ray, that was helpful.  I am also using some kind of cream on my face for Rosacea (that seems to be under control).  I just never connected the two.

Take care, Pip
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: My aching eyelids!
« Reply #3 on: October 16, 2007, 11:40:55 AM »
I went through a period of repeated chalazions, which differ slightly from styes (less painful).  A chalazion is a cyst in the eyelid due to inflammation of a blocked gland.  This happened about 10 years ago, and my eye doctor said that I might be expecting for it to continue throughout life.  It was more a "shit happens" thing rather than connected to HIV.  Fortunately after having it a few times within the span of 12 months, it never happened again, so he was incorrect in his forecast, but correct in the actual diagnosis.

One thing he did recommend to keep your eyelids clean was a homemade solution of Johnson & Johnson's baby shampoo diluted with water.  Keep it in a little squirt bottle and clean your eyelids every day.
"Iíve slept with enough men to know that Iím not gay"

Offline jjmcm

  • Member
  • Posts: 78
Re: My aching eyelids!
« Reply #4 on: October 16, 2007, 10:39:55 PM »
I had a chalazion for the first time in the spring of this year in my lower eyelild.  The opthamologist had to cut it out.  While they can be random, a number of my friends have gotten them also.

In the morning, when I wake up I use a fresh wash cloth to clean the eyelids.  Then, in the evening before I go to bed, I wash my face and I also use a diluted solution of baby shampoo (very diluted) on a q tip and clean the lower lids which is where most of them tend to be. 

I think some of this could be related to the increase in lipids many of us see while on meds.

--JJ

Offline SirPrize

  • Member
  • Posts: 78
  • SirPrize!
Re: My aching eyelids!
« Reply #5 on: October 17, 2007, 05:07:55 PM »
YES!  Several years ago I began to develop the rosacea thing and have been prescribed Metrogel to keep it in check.  I also have the recurring sty problem which was diagnosed as blepharitis caused by seborrhoeic dermatitis.  My opthamologist told me to do what Philly said; "Perform a daily scrub (not harsh) with baby shampoo" to remove the oil from the eyelash area.  Since I've had them so frequently (4-5 times a year) my doc keeps me stocked with Tobramycin Ophthalmic Solution (an antibiotic drop) and TobraDex (ointment) so I can "self-treat."  Warm compresses also help to alleviate the soreness if the lid is red and swollen.

As a side note, I've been + for over 23 years now and I'm still on the "first-line" medication Atripla.  Prior to that I had taken the combo Sustiva + Zerit + Epivir.  The rosacea may be related to the medications, however, I attribute the stye situation to a combination of the dermatitis (which may be med related) and a comprimised immune system.
Due to current economic conditions, the light at the end of the tunnel has been temporarily turned off!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.